Change medication to Duresp

In January 2016 the surgery pharmacy changed my inhaler from Symbicort to Duoresp, when I thought they had given me the wrong medication so I checked and the pharmacy told me it’s the same as Symbicort.

Then I started with a cold /flu symptoms that had continued for a few weeks, the Nurse gave me antibiotics that didn’t work, they gave me stronger antibiotics that did not work and them my smell and taste went.

I started coughing and feeling dizzy so again went back to see the nurse and she gave me hay fever tablets that reduced the symptoms. I then found that I went deaf in one ear so contacted surgery and was directed to the nurse told me the blockage in my ear was not wax and my ear was fine, the nurse told you buy Vicks to inhale with steam. The ear did not improve and I was due to fly in a couple of weeks, I when back to the nurse and explained my situation and she said it was blocked from behind the drum down into my throat. The nurse advised me to buy menthol crystals to inhale and use Earplanes when I fly. My partner made appointment on Monday 26th September not to see the nurse but the GP, my partner was angry and told the GP I had these symptoms for 8 to 9 months, coughing, sneezing, no smell or taste, felling dizzy, my head was all blocked and itching, the side of my face was swelling and if I banged myself I would come out in big bruises. The GP asked if I have changed any medication, I said no. The GP was making an appointment at the hospital, and also sent me for blood tests. When I got home I remembered they change my medication to Duoresp and when I look at the side-effects I could not believe that I had just about every side- effect, I contacted my doctor and told him I am stopping my Duoresp as of that day, and he gave me an appointment with the GP tomorrow. I have only been stopped Duoresp since yesterday (27/9/16) I noticed the swelling has gone down on my face.

My concern is what damage has this done to me in the long term?

What is the best way to make a complaint?

If I find out this has caused long term damage to me, I will speak to a solicitor.

8 Replies

  • Hi you are really going through a bad time. Your best bet is to contact PALS (google it). The duoresp is a cheaper generic version of symbicort but I was changed to this and it was awful. I very quickly got the doctor to change it back. He agreed immediately which made me think it wasn't just me complaining! x

  • thank you Coughalot2

  • You are very welcome coogans x

  • This is from a year ago:

    So you are not the only one!

  • Speak to your GP about getting free prescriptions. If you are on benefits he should get them.

  • Scary since i use duoresp too. Hope ur ok.

  • My chemist did the exact same changing me from seretide to sirdupla, claiming it was the same, I had thrush in my mouth from first use and defiantly seen worsening symptoms, I saw 3 separate gps and neither had heard of the medication and said a pharmacy should not be changing it unless informed before hand (I wasn't, assume you weren't either?) I was quickly changed back and the chemist still insisted it was the same, yet I've taken seretide for years and been fine but the taste and everything was awful in my mouth/throat, they really shouldn't be allowed to do this, I'm sensitive to ethanol and I noticed this was in one of my 'alternative' meds lately..

  • The ingredients of duoresp are the same as symbicort but it's the expedient ie the way it's delivered which is different. This is fine for some but not everyone. The particles are also thinner.

You may also like...